MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SYRINGES WITH SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SYRINGES WITH SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the needle broke inside the vial when the physician prepared the vaccine.Additional information received 07 apr 2022: the doctor was mixing medication "proquad" aspirating from glass vial prior to the vaccine delivery, when accessing the medication, the needle broke off and fell into the vial.They looked at the needle and did not see any bend in the needle and then disposed the needle and vaccine.They mixed a new vaccine to resolve the issue for patient injection.Patient was not impacted in any way and is stable/healthy.
 
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Initial reporter health professional: manager - department of pediatrics.The root cause of the complaint could not be identified to be related to our production or process.The actual sample was not available for evaluation.The retention samples were confirmed visually in good condition.Simulation were conducted on the samples wherein needle did not break even after 40x bending which indicates that our needles have high resistance to breakage.Our cannula is supplied raw material that complies with iso 9626, particularly on stiffness and breakage.Moreover, cannula incoming inspection includes dimensional inspection and verification of certificate of analysis according to material specification.We have an online and in-process visual inspection to check bent or damage to the cannula that might lead to the complaint.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Before shipment, qc conducts outgoing inspection that includes visual checking such as bent or damaged on the cannula.All samples passed.(b)(4).

Brand Name
MCKESSON PREVENT ® HT SYRINGES WITH SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key14280659
Report Number3003902955-2022-00012
Device Sequence Number4874631
Product Code MEG
UDI-Device Identifier30612479179098
UDI-Public30612479179098
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number102-SN3C2558S
Device Lot Number210511D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown